Anxiety Support
35,115 members38,859 posts

looking for advice on whats going on with me

hi guy im a 24 year old male and for the last 3-4 years ive been dealing with a strange thing. ive seen a large amount of doctors and none of them have been able to find anything wrong with me besides vitamin d deficiency which ive been working on for abut a year with supplements. ive been having strange spells of confusion and dissasociation thatll hit randomly and recently ive been having really bad bouts of fatigue, every day i wake up feeling like i havent slept at all. my sleep schedule has completely reversed i cant sleep at night no matter how hard i try. my anxiety and depression are through the roof, i have constant feeling of dread and have no motivation at all. my pshych has perscribed me effexor but im to scared to take it. i dont really like taking medication because of side effects. im looking for advice on what you guys think is the best plan of action to take. thank you.

10 Replies
oldestnewest

Hi dawners, I understand your hesitation in taking medication that your doctor prescribed for fear of any side effects. However, there comes a time and a place that warrant medication when your symptoms have gone on for a long time as well as everything else checks out okay. Meds and therapy go hand in hand and may be beneficial for you in starting to feel better. In that group of doctors you have seen, has a neurologist or rheumatologist been on of them?

A neurologist could check out your sleep pattern as well as the confusion and disassociation. A rheumatologist would address the fatigue as well as your sleep pattern which could be attributed to an autoimmune disorder known as Fibromyalgia. Since you are only 24, I wouldn't worry that your issues are serious but still need to be looked at.

What has happened that turned your sleep pattern around? What do you think brought on your high anxiety these last several years? What has changed in your life? Sounds like you have something pretty heavy on your mind and therapy could help sort this out. Effexor is an SSRI (antidepressant) that can help reverse your sleep pattern. You did need to find what is triggering your responses, talk it through with a therapist and start making changes in your life.

Right now you are stuck in a pattern of negativity. Something needs to break that pattern.

Let us know what you decide to do and if you get any relief. Moving forward is imperative even if with baby steps in order to reach your goal of have a normal life again. I wish you well

2 likes
Reply

I have seen a few neurologists i have lots of scans and even eegs. I had a sleep study done and it turned out normal

1 like
Reply

dawners, it sounds like you are in good hands medically and have had a good medical workup. So it's back down to stress producing anxiety and depression. Your sleep pattern is being interrupted by high stress hormones. You do need a little help with medications for a short time, just to break that cycle that you're in. While on meds, seeking the help of a therapist can give you some direction in addressing your stress issues. Something is causing the anxiety and depression and unless they are addressed, you will stay stuck.

Taking care of our mental health is just as important as medical health. If you were told you had a medical condition, would you hesitate in taking medication prescribed by your doctor? Probably not. For some reason, mental health scripts come with taboos and fears which keeps us from going forward and getting better.

I hope you can trust your doctors enough to step out of your safety zone and give Effexor a chance. Give it time to work and most of all believe that it will change your life for the best.

2 likes
Reply

DAWNERS what does your blood work look like? anything out of range? that is where i would start.

Reply

Everything is good besides my glucose which is a lil higher than normal

Reply

ok, it could be a bit of hypoglycemic. cut out sodas, no sugary foods in the morning. try to eat protein at every meal and see if that helps. you are a young guy--you shouldnt have issues like that. also, first thing each morning just drink a huge glass of water. see if this helps. if it doesnt post again.

3 likes
Reply

dawners, how are you feeling lately?

Reply

Same as usual, very foggy, can't remember anything

Reply

ok, have you reduced sugar in your diet? maybe start by paying attention to whether you feel good or bad after eating something. if you have insurance, try to see the doc again to rule out type 2 diabetes. just trying to help. if you feel like it, post more of your history so i can understand why you might be feeling that way (i.e. family history of this or that, alcohol issues etc).

1 like
Reply

I take Effexor and it has changed my life. I am still on the low dose for now may increase depending on how I feel. I did some some side effects when I started for like a couple days and then after about a month I felt so much better. I hope it helps you as well.

1 like
Reply

You may also like...